MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA
Model Number 96-0112
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Insufficient Information (4580)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision of left knee to address polyethylene wear.Date of implantation: (b)(6) 2002, date of revision: (b)(6) 2022, (left knee).Treatment: revision of tibial insert and patella components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records and operative notes reviewed indicating that "on (b)(6) 2022, patient's left knee was revised to address pain.The knee had been in place for ~twenty years.The surgeon found evidence of foreign body synovitis, as a consequence of polyethylene wear debris.The tibial insert was found to be very worn posterior medially and posterior laterally, with marked delamination.The patella component also was found to have delamination wear, primarily centrally worn.It was well-fixed though, as was the tibial tray and femur components.The patella was revised, as was the tibial insert--femur and tibial tray were retained.Multiple pulsatile lavages were performed on the soft tissues, to remove the polyethylene debris.No surgical complications were identified.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
amy hendrickson
700 orthopaedic dr.
warsaw, IN 46581-0988
5743674841
MDR Report Key13950463
Report Number1818910-2022-05789
Device Sequence Number19925434
Product Code JWH
UDI-Device Identifier10603295232681
UDI-Public10603295232681
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0112
Device Catalogue Number960112
Device Lot Number1031311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/23/2022
04/11/2022
04/20/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/08/2022
04/12/2022
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDURANCE BONE CEMENT 40G; ENDURANCE BONE CEMENT 40G; MBT POROCOAT KEEL SZ 3; PFC SIGMARP STB TB IN 3 15.0; PFC*SIGMA C/S NPOR FEM LT SZ 3; PFC*SIGMA/RD/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight118 KG
Patient RaceWhite